Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 10, 2015, 2:23 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 11, 2015, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 2:23 PM MST (21:23 UTC)
- In effect from
- Dec 11, 2015, 9:00 AM MST
- Expired
- Dec 11, 2015, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS75 KFGZ 102123 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 223 PM MST THU DEC 10 2015 AZZ012>014-016-017-040-110530- /O.NEW.KFGZ.WI.Y.0012.151211T1600Z-151212T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 223 PM MST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST FRIDAY. * TIMING...WIND WILL BECOME STRONG AFTER 9 AM MST FRIDAY. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 55 MPH. * LOCATION...PRIMARILY ACROSS THE AREA FROM HEBER TO ALPINE NORTHWARD TO WINSLOW, DILKON AND LUPTON INCLUDING INTERSTATE 40. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING DUST COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
723 WWUS75 KFGZ 110359 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 859 PM MST THU DEC 10 2015 AZZ012>014-016-017-040-111200- /O.CON.KFGZ.WI.Y.0012.151211T1600Z-151212T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 859 PM MST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST FRIDAY... * TIMING...WIND WILL BECOME STRONG AFTER 9 AM MST FRIDAY. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 55 MPH. * LOCATION...PRIMARILY ACROSS THE AREA FROM HEBER TO ALPINE NORTHWARD TO WINSLOW...DILKON AND LUPTON INCLUDING INTERSTATE 40. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING DUST COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
676 WWUS75 KFGZ 111053 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 353 AM MST FRI DEC 11 2015 AZZ011-111900- /O.EXA.KFGZ.WI.Y.0012.151211T1600Z-151212T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO 353 AM MST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...WIND WILL BECOME STRONG AFTER 9 AM MST FRIDAY. * WINDS...SOUTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * LOCATION...PRIMARILY ACROSS THE AREA FROM HIGHWAY 264 AND SOUTH TO PINE SPRINGS...SANDERS...HOUCK AND ALONG AND SOUTH OF INTERSTATE 40. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING DUST COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012>014-016-017-040-111900- /O.CON.KFGZ.WI.Y.0012.151211T1600Z-151212T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 353 AM MST FRI DEC 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...WIND WILL BECOME STRONG AFTER 9 AM MST FRIDAY. * WINDS...SOUTHWEST 25 TO 35 MPH GUSTING TO 55 MPH. * LOCATION...PRIMARILY ACROSS THE AREA FROM HEBER TO ALPINE NORTHWARD TO WINSLOW...DILKON AND LUPTON INCLUDING INTERSTATE 40. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING DUST COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
047 WWUS75 KFGZ 111818 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1118 AM MST FRI DEC 11 2015 AZZ011>014-016-017-040-120200- /O.CON.KFGZ.WI.Y.0012.000000T0000Z-151212T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1118 AM MST FRI DEC 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUST OF 45 TO 55 MPH. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING DUST COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
531 WWUS75 KFGZ 120155 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 PM MST FRI DEC 11 2015 AZZ011>014-016-017-040-120300- /O.EXP.KFGZ.WI.Y.0012.000000T0000Z-151212T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 655 PM MST FRI DEC 11 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS AND THUS THE WIND ADVISORY WILL EXPIRE. EXPECT SOME CONTINUED BREEZINESS OVERNIGHT AS A COLD FRONT MOVES THROUGH THE STATE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 10, 2:18 PM MST, 5 minutes earlier.
Area forecast discussion, Dec 10, 2:18 PM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 218 PM MST THU DEC 10 2015 .SYNOPSIS...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS THIS AFTERNOON THROUGH FRIDAY. AS THE STORM MOVES ACROSS ARIZONA ON FRIDAY...EXPECT SHARPLY COLDER TEMPERATURES AND SCATTERED RAIN AND SNOW SHOWERS...CONTINUING INTO SATURDAY. ANOTHER COLDER STORM SYSTEM IS EXPECTED EARLY NEXT WEEK. && .DISCUSSION...WINTER RETURNS. THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WILL HEAD ACROSS THE WESTERN UNITED STATES. FOR THIS AFTERNOON AND TONIGHT...THE SYSTEM WILL APPROACH ARIZONA RESULTING IN STRENGTHENING PRESSURE GRADIENTS AND SOUTHWEST WINDS THROUGH THE LATE AFTERNOON. OVERNIGHT WINDY CONDITIONS WILL CONTINUE WITH LOCALIZED STRONG WIND GUSTS TO NEAR 50 MPH TO THE EAST OF TERRAIN FEATURES SUCH AS THE BLACK MESA, SAN FRANCISCO PEAKS (DONEY PARK LOOK OUT) AND THE KAIBAB PLATEAU. PRESSURE GRADIENTS WILL BE EVEN STRONGER ON FRIDAY MAINLY FROM FLAGSTAFF EAST TO THE NEW MEXICO BORDER WITH GUSTS FROM 40 TO 55 MPH. ON FRIDAY AND SATURDAY...THE LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS ARIZONA. SHARPLY COLDER TEMPERATURES, WINDY CONDITIONS AND A ROUND OF RAIN AND SNOW SHOWERS ARE IN ORDER. MODEL TEMPERATURE PROFILES SUPPORT A SNOW LEVEL AS LOW AS 4500 FEET ON SATURDAY. IF YOU PLAN ON TRAVEL ACROSS NORTHERN ARIZONA EXPECT TO RUN INTO WINTER DRIVING CONDITIONS. THE BEST UPWARD MOTION AND MOISTURE MOVES ACROSS THE STATE LATE FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH SHOWERS DEVELOPING AND MOVING FROM WEST TO EAST THROUGH THE PERIOD. SNOW SHOWERS ARE EXPECTED TO LINGER ALONG THE ARIZONA/NEW MEXICO BORDER AND WHITE MOUNTAINS INTO THE EVENING HOURS ON SATURDAY. SNOW ACCUMULATION IN THE 2 TO 4 RANGE ARE ANTICIPATED BUT AS ALWAYS, LOCALLY HIGHER AMOUNTS OVER PROMINENT TERRAIN FEATURES. ON SUNDAY...LOOK FOR DRY WEATHER AND A BIT WARMER TEMPERATURES AS HIGH PRESSURE MOVES ACROSS ARIZONA. FROM MONDAY INTO TUESDAY...A MUCH COLDER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA. THE NET RESULT WILL BE ANOTHER ROUND OF MAINLY SNOW SHOWERS...WITH MUCH COLDER TEMPERATURES AND SNOW LEVELS DROPPING TO AS LOW AS 2500 FEET. THE SYSTEM WILL BE FAST MOVING SO AT THIS TIME IT LOOKS LIKE ANY SNOW ACCUMULATIONS WILL BE ON THE LOW SIDE. FOR WEDNESDAY AND THURSDAY...THE LOW PRESSURE SYSTEM PULLS AWAY TO THE EAST OF ARIZONA...LEAVING NORTHERN ARIZONA ENTRENCHED WITHIN A COLD AIR MASS AND NORTHERLY FLOW. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT BROKEN MID-HIGH CLOUDS THRU 12Z. LOCALLY LOWER MVFR-VFR CLOUDS DEVELOPING AFT 16Z. ISOLD SHOWERS DEVELOPING AFT 17Z...BECOMING SCATTERED TO NUMEROUS AFT 22Z. BREEZY SOUTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE AREA TONIGHT AND BECOMING WINDY TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM TO 7 PM MST FRIDAY FOR AZZ012>014-016-017-040. && PUBLIC...MCCOLLUM AVIATION...ML/BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 10, 6:05 AM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 605 AM MST THU DEC 10 2015 AZZ004>018-037>040-110530- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 605 AM MST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL STRENGTHEN WITH SUSTAINED SPEEDS FROM 15 TO 25 MPH AND GUSTS TO 40 MPH. THURSDAY NIGHT...SOUTHWEST WINDS SHOULD CONTINUE ACROSS THE KAIBAB PLATEAU...HOUSE ROCK VALLEY...CHINLE VALLEY...AND DONEY PARK AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...A POWERFULL COLD FRONT WILL MOVE INTO ARIZONA. STRONG SOUTHWEST WINDS GUSTS FROM 45 TO 55 MPH ARE PROBABLE ACROSS SOUTHERN NAVAJO AND APACHE COUNTIES THROUGH MID AFTERNOON. RAIN SHOWERS AND SNOW SHOWERS WILL DEVELOP FRIDAY AND CONTINUE FRIDAY NIGHT. SNOW LEVELS SHOULD FALL TO 4000 FEET ON THE KAIBAB PLATEAU AND 5000 FEET IN THE WHITE MOUNTAINS BY SUNRISE SATURDAY. GENERAL FORECAST SNOW ACCUMLATIONS ARE 1 TO 3 INCHES BETWEEN 5000 AND 7000 FEET...3 TO 5 INCHES FROM 7000 TO 8000 FEET WITH HIGHER AMOUNTS ON THE SAN FRANCISCO PEAKS AND THE WHITE MOUNTAINS. COLD TEMPERATURES AND LIGHT SHOWERS WILL PERSIST SATURDAY. DRY WEATHER IS EXPECTED SUNDAY. A SECOND AND COLDER SYSTEM SHOULD BRING RAIN AND SNOW SHOWERS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.